Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 41, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 19, 2000, 6:31 PM EDT for Washington County, Pennsylvania; Ohio County, West Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2000, 6:31 PM EDT (22:31 UTC)
- Expired
- May 19, 2000, 7:20 PM EDT
- In force
- 49 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Washington County, PA, Ohio County, WV
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.5 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922 WUUS51 KPBZ 192233 SVRPIT PAC125-WVC069-192315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 631 PM EDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN PENNSYLVANIA OHIO COUNTY IN WEST VIRGINIA * UNTIL 720 PM EDT * AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF TRIADELPHIA...OR ABOUT 5 MILES EAST OF WHEELING...MOVING SOUTHEAST AT 35 MPH. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:25 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 19, 2:25 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 225 PM EDT FRI MAY 19 2000 HAD TO GO WITH AN EARLY ZONE UPDATE SINCE WE WERE PARING DOWN THE FFA AREA. MESOETA 40KM AND PCGRIDDS CONTINUES TO SHOW A MOISTURE CONVERGENCE BULLSEYE OVER SW PA/NRN WV THIS EVENING. SFC METAR PLOT CLEARLY SHOWS SFC BOUNDARY JUST TO THE NORTH OF KPBZ. WILL CARRY FFA TIL 10PM THIS EVENING FOR EXTREME SW PA/NRN WV AND GARRETT CTY MD. OVERNIGHT, SFC LOW SLOWLY MOVES INTO CWA. THEN ON SATURDAY WE ARE IN AN INVERTED TROUGH. CLOUDY AND SCT SHOWERS FOR SATURDAY LOOKS GOOD. DID NOT GO AS STRONG WITH THE PCPN FOR SUNDAY AS THE AVN WOULD SUGGEST. AT 12Z SUNDAY AVN HAS A CLOSED SFC LOW OVER KPKB. .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE MDZ001. OH...NONE. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES PAZ031>032. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES WVZ004... WVZ012...WVZ021>023...WVZ041.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:05 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 65 min |
| May 18, 11:37 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 63 min |
| May 18, 11:40 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 60 min |
| May 19, 12:06 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 64 min |
| May 19, 12:19 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 61 min |
| May 19, 2:36 AM EDT | Severe Thunderstorm Warning | PBZ | Greene | 64 min |
| May 19, 2:25 AM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 35 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.